Jump to content


Photo

Xyrem Issues


  • Please log in to reply
5 replies to this topic

#1 mswanndeford

mswanndeford

    Member

  • Members
  • 7 posts

Posted 18 March 2010 - 07:18 PM

Hi, I was diagnosed with N w/o C. I have HH and SP though. My doc thinks I was born with it. I was put on Xyrem and have been taking it for almost 2 weeks now. I am not convinced it is helping.

When I first started taking it, I noticed that I didn't sleep well at all. I was up and down all night and when I was trying to sleep I was really restless. The next night I slept much better, but probably because I was so tired from the night before. It's somewhat hard to fall asleep. I thought I would just fall right to sleep. But it seems more difficult than before I was taking it. I still have a really difficult time getting up in the morning and EDS. I take 250mg of Nuvigil too.

My dose is 3-3.5. In order to make it easier to wake up in the morning I cut my 2nd dose to 3. I tend to sleep better during the second part of the night. I did try increasing and decreasing the doses to see if it would make a difference. It really didn't.

So, I am going to continue taking it as directed and hope it starts to work better. How long should it take to regulate? I have an appt. with my sleep doc soon and will bring it up with him. I was just wondering if anyone else has experienced the same thing?

Thanks for any input! :)

#2 dstar

dstar

    Member

  • Members
  • 2 posts

Posted 29 March 2010 - 08:16 AM

Hi, I was diagnosed with N w/o C. I have HH and SP though. My doc thinks I was born with it. I was put on Xyrem and have been taking it for almost 2 weeks now. I am not convinced it is helping.

When I first started taking it, I noticed that I didn't sleep well at all. I was up and down all night and when I was trying to sleep I was really restless. The next night I slept much better, but probably because I was so tired from the night before. It's somewhat hard to fall asleep. I thought I would just fall right to sleep. But it seems more difficult than before I was taking it. I still have a really difficult time getting up in the morning and EDS. I take 250mg of Nuvigil too.

My dose is 3-3.5. In order to make it easier to wake up in the morning I cut my 2nd dose to 3. I tend to sleep better during the second part of the night. I did try increasing and decreasing the doses to see if it would make a difference. It really didn't.

So, I am going to continue taking it as directed and hope it starts to work better. How long should it take to regulate? I have an appt. with my sleep doc soon and will bring it up with him. I was just wondering if anyone else has experienced the same thing?

Thanks for any input! Posted Image


I was recently diagnosed the same but I am only taking nuvigil. I too am not sleeping well, am restless. I am taking 200mg and I think its lasting way too long. The physical part wears off in about 8 hrs but the mental just keeps going and going.

My best guess from what I have read here about others experiences and my experience with Nuvigil is this....your dose of xyrem seems low and the doc is probably slowly going to increase your dose while monitoring you because of its potency and side effects. I'm guessing the nuvigil is affecting your sleep.

#3 jado

jado

    Member

  • Members
  • 6 posts
  • Gender:Male

Posted 09 April 2010 - 01:02 PM

Hi, I was diagnosed with N w/o C. I have HH and SP though. My doc thinks I was born with it. I was put on Xyrem and have been taking it for almost 2 weeks now. I am not convinced it is helping.

When I first started taking it, I noticed that I didn't sleep well at all. I was up and down all night and when I was trying to sleep I was really restless. The next night I slept much better, but probably because I was so tired from the night before. It's somewhat hard to fall asleep. I thought I would just fall right to sleep. But it seems more difficult than before I was taking it. I still have a really difficult time getting up in the morning and EDS. I take 250mg of Nuvigil too.

My dose is 3-3.5. In order to make it easier to wake up in the morning I cut my 2nd dose to 3. I tend to sleep better during the second part of the night. I did try increasing and decreasing the doses to see if it would make a difference. It really didn't.

So, I am going to continue taking it as directed and hope it starts to work better. How long should it take to regulate? I have an appt. with my sleep doc soon and will bring it up with him. I was just wondering if anyone else has experienced the same thing?

Thanks for any input! Posted Image



#4 jado

jado

    Member

  • Members
  • 6 posts
  • Gender:Male

Posted 09 April 2010 - 01:13 PM

Hi, I was diagnosed with N w/o C. I have HH and SP though. My doc thinks I was born with it. I was put on Xyrem and have been taking it for almost 2 weeks now. I am not convinced it is helping.

When I first started taking it, I noticed that I didn't sleep well at all. I was up and down all night and when I was trying to sleep I was really restless. The next night I slept much better, but probably because I was so tired from the night before. It's somewhat hard to fall asleep. I thought I would just fall right to sleep. But it seems more difficult than before I was taking it. I still have a really difficult time getting up in the morning and EDS. I take 250mg of Nuvigil too.

My dose is 3-3.5. In order to make it easier to wake up in the morning I cut my 2nd dose to 3. I tend to sleep better during the second part of the night. I did try increasing and decreasing the doses to see if it would make a difference. It really didn't.

So, I am going to continue taking it as directed and hope it starts to work better. How long should it take to regulate? I have an appt. with my sleep doc soon and will bring it up with him. I was just wondering if anyone else has experienced the same thing?

Thanks for any input! Posted Image


Hi, first of all, I do not have N or have ever taken Xyrem, but I have been involved with www.projectghb.org for 10 years and since Xyrem is GHB, I very familiar with the drug itself. I would say since it is metabolized so quickly and is undetected in your blood after 4 hours and urine after 10-12 hours, so I can't see it working if you haven't see improvement thus far. Good luck to you, Jado

#5 mswanndeford

mswanndeford

    Member

  • Members
  • 7 posts

Posted 09 April 2010 - 08:45 PM

I was recently diagnosed the same but I am only taking nuvigil. I too am not sleeping well, am restless. I am taking 200mg and I think its lasting way too long. The physical part wears off in about 8 hrs but the mental just keeps going and going.

My best guess from what I have read here about others experiences and my experience with Nuvigil is this....your dose of xyrem seems low and the doc is probably slowly going to increase your dose while monitoring you because of its potency and side effects. I'm guessing the nuvigil is affecting your sleep.


Hi dstar, you are right. My doctor did increase my dose. He said it was too low. So, I am now taking 4 and will be increasing it to 4.5. So far, that's helped a lot. I am feeling much better. I am also sleeping much, much better. I am now convinced it is, in fact, working.

I appreciate your response. I am taking Nuvigil 250mg. I may start taking the lower dose, 150mg. I haven't experienced the restlessness lately. That finally stopped a week ago. Are you planning on taking Xyrem? I couldn't take just the Nuvigil. I was still falling asleep during the day.

Again, thanks for your response! :rolleyes:

#6 mswanndeford

mswanndeford

    Member

  • Members
  • 7 posts

Posted 09 April 2010 - 08:48 PM

Hi, first of all, I do not have N or have ever taken Xyrem, but I have been involved with www.projectghb.org for 10 years and since Xyrem is GHB, I very familiar with the drug itself. I would say since it is metabolized so quickly and is undetected in your blood after 4 hours and urine after 10-12 hours, so I can't see it working if you haven't see improvement thus far. Good luck to you, Jado


Jado, thanks for your response. I am finally seeing great benefits from taking Xyrem. My dose was too low. Now that I have increased it, I am feeling much better. Sleeping better and much more alert during the day.